It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • Too much Xanax?



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 07-28-2007, 07:59 AM   #1
    goodintention
    Junior Member
    (female)
     
    goodintention's Avatar
     
    Join Date: Feb 2007
    Location: United States
    Posts: 41
    goodintention HB User
    Too much Xanax?

    I'm currently taking between 4mg -6mg a day. Does this have any side effects? I try to take as little as possible but my anxiety is off the charts.

    Today, I am going to start an exercise regimen that will be part of my life. For the rest of my life, I will pretty much be an athlete. Extreme exercise is the only other thing that comes close to making a difference with my anxiety.

     
    Sponsors Lightbulb
       
    Old 07-28-2007, 08:07 AM   #2
    tessaoz
    Junior Member
    (female)
     
    tessaoz's Avatar
     
    Join Date: Jul 2007
    Location: Australia
    Posts: 20
    tessaoz HB User
    Re: Too much Xanax?

    I have Post traumatic stress disorder with severe panic attacks. I have found that there is an anti-depressant called Paroxetine (aropax). It is specifically designed to alleviate and lessen the panic and anxiety attack part of the brain. I take one tablet morning and night. It has helped me enormously. I also do need to take 1mg of Xanax in the morning and 1mg in the night to keep the dreaded panic attacks at bay. If I also have an attack in the middle of the day - I take 1mg or even .5mg sometimes helps. Why don't you speak to your dr about this plan of action. It really did save my sanity as I was having a constant panic attack 24/7 and it felt like hell on earth. It is now controlled well and only took about 7 days to work - the anti-depressant. Just a suggestion but I hope you feel relief soon. cheers

     
    Old 07-28-2007, 08:17 AM   #3
    goodintention
    Junior Member
    (female)
     
    goodintention's Avatar
     
    Join Date: Feb 2007
    Location: United States
    Posts: 41
    goodintention HB User
    Re: Too much Xanax?

    I'd rather not take an anti-depressant b/c I don't like their side effects (i've taken a lot) but may consider going back on lexapro. that was the best of the bunch. before that though, i'm going to see what exercising hardcore can do for me. i think there is a lot of potential there.

    i need a new doctor too. but that's another story.

     
    Old 07-28-2007, 09:13 PM   #4
    ShakesMcThyroid
    Senior Member
    (male)
     
    ShakesMcThyroid's Avatar
     
    Join Date: Aug 2006
    Posts: 111
    ShakesMcThyroid HB User
    Re: Too much Xanax?

    Because Xanax is such a potent drug with such a short half-life, it (along with other potent benzodiazepines) are known for addiction. Four to 6mg daily is a large dose that will probably increase your risk of addiction.

    The purpose of the SSRI, in a sense, is to supplement the Xanax so you won't have to take as much. SSRI's are not addictive (although you can have withdrawal symptoms, but not like a benzo), but they do have side effects (so do benzos).

    As for me, after a few months on an SSRI, my body adjusted and the side effects faded away. I'm sure they affect everyone differently (dosage, height, weight, tolerance), but I would speak with my psych about lowering that Xanax dosage. That really is a lot. He/she may put you on Xanax XR. It has a longer half life, which in turn, makes it less addictive. Or maybe a small dose of an SSRI and the Xanax.

    Good luck with it.

    Shakes

     
    Old 07-29-2007, 02:43 PM   #5
    goodintention
    Junior Member
    (female)
     
    goodintention's Avatar
     
    Join Date: Feb 2007
    Location: United States
    Posts: 41
    goodintention HB User
    Re: Too much Xanax?

    yeah, i do not think this dosage is sustainable. i'm hoping that aggressive exercise, meditation, CBT, and a finding a good physchiatrist (my current one is not the brightest out there) will enable me to lower the dose. if not, i'll just go back to lexapro.

    i haven't really started doing these things yet, so i need to stop talking about them and just do them...

     
    Old 07-30-2007, 10:53 AM   #6
    ShakesMcThyroid
    Senior Member
    (male)
     
    ShakesMcThyroid's Avatar
     
    Join Date: Aug 2006
    Posts: 111
    ShakesMcThyroid HB User
    Re: Too much Xanax?

    What I find interesting is that it seems like it's an either/or situation with your psych and meds. Either it's a benzodiazepine (such as Xanax) or an SSRI (Lexapro). Many psych's prescribe both to take simultaneously because they compliment each other.

    SSRI's have a nasty habit of increasing anxiety until your body becomes accustomed to the med, while benzo's kinda slow down the central nervous system. But they both have completely different job functions. SSRI's affect neurotransmitter cells in your brain, while benzo's affect GABA receptors, resulting in a tranquilizing effect.

    They are taken concurrently to offset the anxiety/panic side effects of either one. I understand your concern in regards to the side effects of either med, but IMO they may not be as bad if you find a psych that uses the meds in unison, where you will take smaller doses of each, but at the same time. This lower daily dosage will decrease the side effects.

    For example, you take 4 to 6 mg of Xanax. That, IMO, is way too much. When you were taking Lexapro, how much was it? 200-300 mg? That's a lot, too.

    I take .5 mg of Xanax 3 times a day with 75 mg of Zoloft (50 mg morning, 25 mg night) and although I had initial side effects, they eventually wore off.

    I'm not saying this will be the case with you, but using the meds in unison creates a synergy that will allow you to take less of one or the other when taking it alone.

    Shew. That was long winded. But I hope you at least try something like this. Maybe it could work for you.

    Shakes

     
    Old 07-30-2007, 09:44 PM   #7
    goodintention
    Junior Member
    (female)
     
    goodintention's Avatar
     
    Join Date: Feb 2007
    Location: United States
    Posts: 41
    goodintention HB User
    Re: Too much Xanax?

    yeah...i'm going to at least try vigorous exercise and eating right to bring down my benzo intake. if that doesn't work, i'll go back to lexapro.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Really nervous - switching from 1mg Xanax XR and 2 .5 regulars to 2 .5mg Klonopin Ethrem Panic Disorders 0 11-21-2008 03:00 AM
    xanax addiction mike1113 Addiction & Recovery 1 09-23-2007 07:06 AM
    Xanax and Klonopin hamiltonkrewe Addiction & Recovery 1 04-03-2007 05:16 AM
    Klonopin/Xanax Anxiety and panic purrsia Anxiety 7 04-06-2005 04:35 PM
    Xanax withdrawal? macc Panic Disorders 9 08-07-2004 04:57 AM
    Xanax XR, PLEASE Help! resiware Panic Disorders 4 07-09-2004 10:25 PM
    Xanax (Benzo) Withdrawal Nuke59 Addiction & Recovery 10 03-19-2004 02:01 AM
    Yinksy- Question about Xanax? John 808 Addiction & Recovery 15 03-13-2004 07:46 AM
    XANAX withdrawal? Paulswife Drug Interactions / Side Effects 3 02-11-2004 07:42 AM
    Question about Xanax............. KayT Panic Disorders 13 01-18-2004 08:07 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:38 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!